Hi this is my first time posting but I’ve been reading for a long time and I’m hoping someone here can shed light on what’s happening to my husband. He was diagnosed in 2013 with early onset (age 57) idiopathic Parkinson’s (rigidity and no tremors) and put on Sinemet and had two months of feeling better than he had in a long time and then went downhill from there.
Since that two month honeymoon period he has been given many different doses and dosing schedules of sinemet but never felt well or had good symptom management and eventually developed mild dystonias and dyskinesia’s. He also developed severe anxiety, shortness of breath, rigidity, and gastroparesis, none of which he had prior to his diagnosis. His movement disorders specialist said these were off period symptoms so she tried him on Comtan which made him manic so she took him off that and switched him from sinemet to Rytary. He was put on klonopin to help with rigidity in his trunk muscles and eventually given trazodone and remeron for insomnia.
He felt better initially on Rytary but again after a couple of months he relapsed and developed the above described symptoms and after several trips to ER for high blood pressure his movement disorders specialist decided that the symptoms were caused by anxiety and she said she couldn't help him anymore until he was seen in psychiatry and treated for the anxiety disorder.
He never had anxiety attacks prior to starting levodopa so I feel certain that this is medication related but we’ve tried fiddling with his doses and dosing schedule and nothing seems to help. When these symptoms started they would always come on in the afternoon at a certain time and he would take the klonopin to help knock it down before it got too bad but now it’s starting in the morning and the klonopin isn’t really helping that much and his whole day and evening is spent suffering horribly. His symptoms are as follows: anxiety, shortness of breath, flushing, problems regulating his temperature, trunk tightness, chest pain, bloating, rigidity, shoulder pain, foot inversions, clawing and toe curling to varying degrees, slurred speech, soft quiet voice, restlessness, very low blood pressure in the mornings (70s/40s) which can climb to 150s/90s by afternoon. He has lost so much weight over the last few years he is down to 115 lbs and he is 5’11” so he is nothing but skin and bones.
We can’t get anyone to take seriously how much he is suffering and the toll this is taking on his health in general not to mention mine. None of his doctors seem concerned about the weight loss and I feel that if something isn’t done to get him stabilized and in better condition he may succumb to something or there may be an underlying condition in addition to the PD that is being overlooked.
his current medications are Rytary, Sinemet rescue for Rytary dose failure (which is often), klonopin, lexapro, florinef, lubiprostone, sennakot, miralax, trazodone, remeron. We are stuck in a nightmare that has been going on for years now and yet his neuro said he was stage 2 on his last visit in June so I don’t understand why he is so sick and so disabled at this point? He can still walk and drive when he’s up to it but most days are spent sitting in a chair with a pained look on his face or pacing around the house slumped over using his dads old cane. I don’t know what to believe anymore. Is this undertreated PD I’m seeing or medication side effects or klonopin withdrawal or a mental disorder?
Any help or insights would be greatly appreciated. Many thanks for reading all this!